Alert archive / Arizona / Areal Flood Warnings in 2012
Areal Flood Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this areal flood warning at Aug 22, 2012, 2:12 AM MST for Pima County, Arizona. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2012, 2:12 AM MST (09:12 UTC)
- Expired
- Aug 22, 2012, 2:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this areal flood warning went out at Aug 21, 2:30 PM MST, 11 hours 42 minutes earlier.
Area forecast discussion, Aug 21, 2:30 PM MST, 11 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST TUE AUG 21 2012 .SYNOPSIS...RAIN CHANCES WILL BE ON THE INCREASE AS A LOW PRESSURE SYSTEM PASSES THROUGH THE REGION...ESPECIALLY WEDNESDAY INTO THURSDAY. A DRYING TREND CAN BE EXPECTED BY THE WEEKEND AS DEEPER MOISTURE MOVES EAST OF THE AREA. && .DISCUSSION...ACTIVITY THIS AFTERNOON SO FAR HAS BEEN RELEGATED TO OVER/NEAR THE HIGHER TERRAIN AND HAVE BEEN VERY PULSY. SOME OF THE STORM HAVE APPEARED QUITE STRONG WITH A FEW SEVERE WARNINGS BEING ISSUED. BASED ON RADAR THE RAINFALL RATES IN SOME OF THE STRONGER STORMS HAVE BEEN RATHER IMPRESSIVE...BUT SINCE THEY ARE PULSY...THE RATES ARE LIKELY HALF OF WHAT THE RADAR IS INDICATING. STILL LOOKING FOR A GRADUAL WEST PROGRESSION OF STORMS LATER THIS AFTERNOON INTO THIS EVENING. WILL HAVE TO RELY ON OUTFLOW INTERACTIONS FOR VALLEY STORMS. MAIN THREAT FROM STORMS WILL BE WET MICROBURSTS AND LOCALIZED HEAVY RAIN. REMAINING ACTIVE WEDNESDAY INTO THURSDAY AS A PACIFIC SYSTEM MOVES INLAND AND INTERACTS WITH THE VERY MOIST ATMOSPHERE. HEAVY RAIN LEADING TO FLASH FLOODING WILL BE MAIN CONCERN. DOWNTURN IN ACTIVITY FRIDAY INTO THE WEEKEND AS DRIER AIR PUSHES IN FROM THE WEST. TEMPERATURES FOR THE REMAINDER OF THE WEEK WILL REMAIN BELOW NORMAL. && .AVIATION...SCT CLOUDS AT 6-9KFT AGL AND SCT-BKN CLOUDS AT 10-14K FT AGL. SCTD TSRA/SHRA THRU 22/04Z...WITH MVFR CONDITIONS NEAR THE STRONGER TSRA AND WIND GUSTS AROUND 45 KNOTS. OTHERWISE...SURFACE WIND MAINLY LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS THIS WEEK. STRONG...ERRATIC AND GUSTY WINDS WILL OCCUR NEAR THUNDERSTORMS. OTHERWISE...EXPECT NORMAL DIURNAL WIND TRENDS THIS WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 21, 9:41 AM MST, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 941 AM MST TUE AUG 21 2012 AZZ501>515-220600- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 941 AM MST TUE AUG 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A MOIST ATMOSPHERE RESIDING ACROSS SOUTHEAST ARIZONA WILL RESULT IN SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS TODAY...WITH BEST CHANCES OF PRECIPITATION WEST OF A SAFFORD-TO-BISBEE LINE. THE MORE FAVORED AREA FOR STRONG THUNDERSTORMS WILL BE ACROSS SOUTH CENTRAL ARIZONA LATE THIS AFTERNOON AND EARLY THIS EVENING. THIS WOULD INCLUDE SANTA CRUZ...CENTRAL AND EASTERN PIMA AND SOUTHEAST PINAL COUNTIES. THE COMBINATION OF A VERY MOIST ATMOSPHERE AND INCREASINGLY MORE UNSTABLE ATMOSPHERE WILL RESULT IN AN ELEVATED RISK OF DAMAGING DOWNBURST WINDS AND LOCALIZED FLOODING ISSUES. A MORE DEFINED THUNDERSTORM OUTFLOW WITH BLOWING DUST TRACKING NORTHWEST ACROSS CENTRAL/EASTERN PIMA AND SOUTHERN PINAL COUNTIES WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING. OTHERWISE...A MORE STABLE LAYER ALOFT WILL LIMIT THE OVERALL INTENSITY OF INDIVIDUAL STORMS EAST OF TUCSON. EXPECT STORMS TO DEVELOP OVER THE HIGHER TERRAIN LATE THIS MORNING...BUT STRUGGLE TO MOVE OFF THE MOUNTAINS INTO THE VALLEYS THIS AFTERNOON. ALTHOUGH THESE STORMS WILL STILL BE ABLE TO PRODUCE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS...THE RISK OF WIDESPREAD FLOODING ISSUES OR DAMAGING DOWNBURST WINDS IS RELATIVELY LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN INCREASE IN SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED WEDNESDAY AS MOISTURE CONTINUES TO MOVE INTO THE AREA FROM THE SOUTH. THIS WILL RESULT IN A RISK OF WIDESPREAD HEAVY RAINFALL. STRONG THUNDERSTORMS WILL THEN BE POSSIBLE THURSDAY AS A TROUGH OF LOW PRESSURE TRACKS EASTWARD ACROSS NORTHERN ARIZONA AND INTERACTS WITH THE VERY MOIST ATMOSPHERE IN PLACE. A STRONG DECREASE IN THUNDERSTORM ACTIVITY IS EXPECTED FRIDAY... PERSISTING INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:03 PM MST | Special Weather Statement | TWC | Pinal | 57 min |
| Aug 21, 5:21 PM MST | Special Weather Statement | TWC | Pinal | 39 min |
| Aug 21, 5:37 PM MST | Flash Flood Warning | TWC | Pinal | 83 min |
| Aug 21, 5:39 PM MST | Flash Flood Warning | TWC | Pima | 85 min |
| Aug 21, 5:45 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 21, 5:48 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Aug 21, 5:53 PM MST | Special Weather Statement | TWC | Pinal | 52 min |
| Aug 21, 6:38 PM MST | Flash Flood Warning | TWC | Pima | 112 min |
| Aug 21, 6:47 PM MST | Severe Thunderstorm Warning | TWC | Pima | 43 min |
| Aug 21, 6:55 PM MST | Severe Thunderstorm Warning | TWC | Pima | 50 min |
| Aug 21, 7:13 PM MST | Areal Flood Advisory | TWC | Pima | 6 hr |
| Aug 21, 7:51 PM MST | Flash Flood Warning | TWC | Pima | 114 min |
| Aug 21, 8:31 PM MST | Special Weather Statement | TWC | 44 min | |
| Aug 21, 10:29 PM MST | Areal Flood Warning | TWC | Pima | 3 hr |
| Aug 22, 3:08 AM MST | Flash Flood Watch | TWC | Cochise, Pima, Pinal, Santa Cruz | 17 hr |
| Aug 22, 9:35 AM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 3 hr |
| Aug 22, 2:28 PM MST | Areal Flood Warning | TWC | Pima, Pinal | 7 hr |
Nearby
Areal Flood Warnings in Arizona, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.